Vol. 48, No. 2, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Idealizers and nonsingular rings

Kenneth R. Goodearl

Vol. 48 (1973), No. 2, 395–402
Abstract

This paper deals with the relationship between a ring T and the idealizer R of a right ideal M of T. [The ring R is the largest subring of T which contains M as a two-sided ideal.] Assuming M to be a finite intersection of maximal right ideals of T, the properties of T and R are shown to be very similar. The main theorem of the first section shows that under these hypotheses the right global dimensions of T and R almost always coincide. In the second section, where T is assumed to be a nonsingular ring, the maior theorem asserts that the singular submodule of every R-module is a direct summand if and only if the corresponding property holds for T-modules.

Mathematical Subject Classification
Primary: 16A60
Milestones
Received: 11 February 1972
Revised: 23 March 1973
Published: 1 October 1973
Authors
Kenneth R. Goodearl
University of California, Santa Barbara
Santa Barbara CA
United States